Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2000, 9:06 PM CDT for Holt County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2000, 9:06 PM CDT (02:06 UTC)
- Expired
- May 29, 2000, 10:00 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 3109 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 300207 SVRLBF NEC089-300300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 906 PM CDT MON MAY 29 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1000 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF AMELIA...OR ABOUT 25 MILES SOUTHWEST OF O'NEILL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CHAMBERS AROUND 925 PM CDT 7 MILES SOUTH OF INMAN AROUND 955 PM CDT NEAR EWING BY 10 PM CDT 7 MILES SOUTH OF PAGE AROUND 10 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR NORTHWESTERN NEBRASKA. NNNN $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:49 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, May 29, 2:49 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT MON MAY 29 2000 ...CHALLENGE WILL BE CONVECTIVE POPS TONIGHT AND TUES NIGHT AND LOCATION OF 850 MB FRONT... 850 MB FRONT LOCATED ROUGHLY ANW-AIA AND PROGGED TO MOVE SOMEWHAT NWD TO NEAR SD BORDER BY NIGHTFALL. MERRIMAN PROFILER SUPPORTS THIS WITH WINDS NOW LIGHT S-SE. SFC TRIPLE POINT IS TRYING SET UP ACROSS NW NEB. MEANWHILE HIGH BASED TSRA IS ONGOING ACROSS SE WY BEHIND THE DRYLINE SUPPORTED BY WEAK MIDLATTITUDE VORT OVER SWRN WY. PLENTY OF WAA ACROSS HIGH PLAINS AND MOISTURE ACROSS CNTL NEB IS BEGINNING TO FEED IN ACROSS NRN NEB PANHANDLE. QUESTION REMAINS AS TO HOW STRONG 700 MB CAP WILL BE THROUGHOUT FCST CYCLE. THUS FAR CAP HAS BEEN QUITE STG LIMITING CONVECTION TO AREAS WELL NORTH OF 850 MB FRONT WHERE MOISTURE AVAILABILITY HAS BEEN LIMITED. THIS AFTN IT APPEARS DRYLINE INTERACTION MAY BE DEVELOPING ACROSS WRN NEB SETTING THE STAGE FOR A BIT MORE WIDESPREAD CONVECTION WITH STORMS DEVELOPING NEAR OR JUST NORTH OF 850 MB FRONT. MODELS ALL DIFFER AT LOWER LEVELS SHOWING TRADITIONAL BIASES WITH THE POSITION OF 850 MB LOW. ALL INDICATE GOOD DIVERGENCE ALOFT TONIGHT MOVING QUICKLY E OVER SRN SD. BEST 850 CONVERGENCE NATURALLY ACROSS NRN NEB SO NRN ZONES ARE FAVORED AT THIS POINT FOR BEST POPS. SWRN NEB COULD SEE ANOTHER ROUND OF HIGH BASED TSRA THIS EVENING...PERHAPS WORKING EWD AND WEAKENING OVER SCNTL NEB. BY TUES AM...850 MB FRONT MIGHT BE NR ONL-BBW-LBF-SNY. WILL KEEP THE SRN ZONES IN THE TOASTER TUES. LBF IN TRANSITION. AREAS NORTH COMPARATIVELY QUITE COOL. ANOTHER MCS IS PROGGED TO FIRE OFF LATE TUES. ONCE AGAIN ALONG OR JUST N OF 850 MB FRONT. OVERALL CONFIDENCE IS LOW AT THIS POINT. LAST NIGHTS SWODY1 BUST WAS A BIT OF A WAKEUP CALL. WILL GO SCT POPS TUES NIGHT FOR NOW. ON WEDS...FRONT PRESUMABLY WILL BE LOCATED OVER SWRN NEB AS MCSS... WEAK OR OTHERWISE CONTINUE HELP FRONT SWD. ALL AREAS OF CWA SHOULD BE BEHIND 850 MB FRONT. YET ANOTHER MCS IS PROGGED TO FIRE OFF WEDS NIGHT...ALTHOUGH AVNS MCS PARAMETERS ARE ONLY WEAKLY INDICATED. EXTENDED...MRF NOW INDICATES FRONT WILL LINGER ACROSS NRN KS/SRN NEB PERHAPS THROUGH SATURDAY...SCT POPS ARE THEREFORE INDICATED THROUGHOUT EXTNDD FCST. .LBF...NONE. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 40 min |
| May 29, 7:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 45 min |
| May 29, 7:50 PM CDT | Tornado Warning | LBF | Lincoln | 25 min |
| May 29, 8:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 45 min |
| May 29, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| May 29, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| May 29, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 60 min |
| May 29, 8:52 PM CDT | Tornado Warning | LBF | Custer | 38 min |
| May 29, 9:33 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.